Vitamin k platelets

Common Questions and Answers about Vitamin k platelets

vitamin

Avatar m tn Vitamin K will not help your platelets. At this point there is a drug that is in clinical trials to help boost the platelet count but unfortunately it is not available for the general public yet. Good luck and I hope your platelets stay high enough to do treatment.
Avatar f tn Just got an email from the np that said she had talked to the doctor and wants to put me on Vitamin k 10 mg daily. I gave her the pharmacy number and asked her to send me the lab results. Still waiting to hear back. Have any of you had to do this before? What is the Vitamin k used for? Thanks!
Avatar m tn Vitamin K administration to improve the coagulopathy of patients with liver disease is common and often administered in response to an elevated INR. This is the largest retrospective review to date evaluating the effect of vitamin K on the INR of patients with liver disease. While a statistically significant decrease in INR of 0.08 was found, it is unclear if such a difference from vitamin K would be clinically significant.
Avatar m tn ve also started him on B complex and vitamin K along with liver aid. Is that helping or hurting him?
Avatar m tn 2 and my platelet morphology was abnormal showing large platelets. My vitamin B12 is about 1200 points higher than normal and my vitamin K is dangerously low at 0.04.
Avatar m tn I understand how you feel. I have had Vit D defiences also and I also have pain.But My pain is not related to the defiency. I would ask your dr. to order a xray , and then if that shows nothing to go for a MRI of the area that is in pain. You could have a slipped disc, a herniated disc, or even arthritis of the spine. I beleive your pain is real but unrelated to the Vit D def. Is your pain in lower back, mid back?
Avatar f tn I have developed a sudden skin rash on feet and legs below the knees. It is a round white spot with a red dot in the center. It does not itch. I am taking coumadin and plavix. Is this a sign of bleeding under the skin? I have also started having red marks, some size of dots and some larger and brown "age spots" on my skin. Anyone have similar condition? I was told to stay away from vitamin K because this effects the coumadin and my pro time.
Avatar f tn Platelet count drops naturally. Eating foods rich in vitamin K will raise the count (thicken the blood) but in turn will force it to back up and lead toward varicies and other seriously dangerous problems. The object therefore, as in any catch-22 is to maintain a fine balancing act--keep the platelet count where the cirrhotic body wants it to be but without going too low.
1661682 tn?1313135396 I actually have the opposite problem and have to be on blood thinners while pregnant(causing non stop bleeding if i get cut or have blood drawn). I had my son two weeks ago and I was told I would be a bleed risk because of the meds. I didn't end up needing a transfusion but they did warn me it could happen. After delivery I was put on iron because the bleeding was a lot heavier then it should have been.
Avatar f tn There may be a problem with fragility of the blood vessels, or a simple vitamin-K deficiency. Vitamin K is necessary to clot the blood. Sometimes people on odd diets have this deficiency. But don't take any without consulting your doctor. First of all - cheer up. This isn't as serious as it sounds. The problem is to get your physician to pay attention to you. It's hard. They don't pay attention to adults on many occasions.
1718282 tn?1309044182 Taking a simple vitamin pill, which contains about 25% of the daily requirement for vitamin K will help. I cannot speculate about the reason for lack of clotting, but vitamin K is produced in the intestines, and some people with syndromes that cause rapid passage of foods through the gut end up with k deficiency, and indirectly have clotting issues.
Avatar f tn How do you feel about the vitamin K shot? Are you going to give it to your new born?
Avatar f tn I think those who are opposed to a vitamin K shot for baby should do more research. Vitamin K can prevent a bleeding disorder, not blood clotting. Vitamin K aids in the ability of blood to clot, which is why it is given to newborns as a preventative measure. A lactation consultant friend sent me a link to an article, which includes statistics, about this very debate. http://evidencebasedbirth.
Avatar n tn Well yes and no...If you have bloody urine or the catheter insertion has caused a ruptured vessel in the urethra then the bloody urine that is passively draining through the tubing can clot, preventing the flow of urine. However the urethra is not a blood vessel. It is not part of the vascular system. So a clot that may form in the urethra cannot travel into the vascular system and cause a stroke.
Avatar m tn Dear Reader, Dr. W. refers to Coumadin as one of the all-time worst "hangovers" from the "heyday" of patent medications: No matter how many alternatives there are for it, it just won't go away. Don't get me wrong: It certainly does its job, which is to thin the blood. But it creates quite a bit of collateral damage in the process.
1654058 tn?1407159066 Perhaps you might want to ask your doctor about the bruising and if there is something you can do about it. Maybe vitamin K or something since your platelet count is now good and higher then mine for the past 5 years! In the 50,000 - 60,000s you should have no bruising. I never have. Congrats on undetectable!!! Very awesome! You have paid your dues and then some. That's for sure.
Avatar m tn There are many possible etiologies, including a simple vitamin K deficiency, common in those with colitis. In addition take vitamin C supplements. Tissue fragility can be a contributing factor.
Avatar m tn then put me on vitamin k for 2 wks. After the 2 wks I went back to have a PT test done. That was yesterday. He mentioned the fibrospect test before I went to have the PT test done. I don't know if he wants to do the fibrospect test or not. Hopefully, the vitamin k will have 'upped' my clotting time enough to do the biopsy. On another note, my brother is close to finishing (in March) his treatment in which he was in a clinical trial. The trial is, was done by Dr.
Avatar n tn If you are bruising easily it could be due to weak capillaries, low or abnormal platelets, low Vitamin K etc. Swelling in one leg could be due to infection (like if you scratched and infection started through broken epithelium) or filariasis. I would suggest you consult the doctor who started you on the new medication. I would need some more information to be able to answer your queries better. Do let me know if there is any thing else. Take care!